Alert archive / Indiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 315, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Sep 26, 2011, 1:38 AM EDT for Delaware County, Henry County, Randolph County, Indiana. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 26, 2011, 1:38 AM EDT (05:38 UTC)
- Expired
- Sep 26, 2011, 2:02 AM EDT
- In force
- 24 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 50.0 mph
Counties Delaware County, IN, Henry County, IN, Randolph County, IN
The radar
The Indianapolis radar (KIND), 105 km from the middle of the area, began a volume at 05:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 5.6 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1410 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 223 m²/s²
- 0-3 km storm-relative helicity
- 291 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
224
WUUS53 KIND 260538
SVRIND
INC035-065-135-260630-
/O.NEW.KIND.SV.W.0315.110926T0538Z-110926T0630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
138 AM EDT MON SEP 26 2011
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DELAWARE COUNTY IN EAST CENTRAL INDIANA...
HENRY COUNTY IN EAST CENTRAL INDIANA...
WESTERN RANDOLPH COUNTY IN EAST CENTRAL INDIANA...
* UNTIL 230 AM EDT
* AT 134 AM EDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE
THUNDERSTORM PRODUCING GOLF BALL SIZE HAIL. THIS STORM WAS LOCATED
NEAR NEW CASTLE...OR 16 MILES NORTHWEST OF CAMBRIDGE CITY...AND
MOVING NORTH AT 55 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
PRAIRIE CREEK RESERVOIR AND BLOUNTSVILLE AROUND 145 AM EDT...
SELMA...MUNCIE...BALL STATE UNIVERSITY AND YORKTOWN AROUND 150 AM
EDT...
PARKER CITY AND FARMLAND AROUND 155 AM EDT...
ALBANY AND EATON AROUND 200 AM EDT...
RIDGEVILLE AROUND 205 AM EDT...
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 117 AND 132.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4029 8501 4000 8516 4000 8519 3993 8519
3979 8526 3980 8554 4038 8550 4038 8522
4031 8521 4031 8502 4031 8501
TIME...MOT...LOC 0538Z 197DEG 48KT 4001 8537
WIND...HAIL <50MPH 1.75IN
$$
NIELD1 follow-up statement
749
WWUS53 KIND 260602
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
202 AM EDT MON SEP 26 2011
INC035-065-135-260612-
/O.CAN.KIND.SV.W.0315.000000T0000Z-110926T0630Z/
DELAWARE-HENRY-RANDOLPH-
202 AM EDT MON SEP 26 2011
...THE SEVERE THUNDERSTORM WARNING FOR DELAWARE...HENRY AND WESTERN
RANDOLPH COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 4029 8501 4000 8516 4000 8519 3993 8519
3979 8526 3980 8554 4038 8550 4038 8522
4031 8521 4031 8502 4031 8501
TIME...MOT...LOC 0602Z 197DEG 48KT 4032 8525
$$
NIELDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 26, 1:18 AM EDT, 20 minutes earlier.
Area forecast discussion, Sep 26, 1:18 AM EDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 118 AM EDT MON SEP 26 2011 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... AN UPPER LEVEL LOW PRESSURE SYSTEM WILL LINGER NEAR CENTRAL INDIANA DURING THE FIRST FEW DAYS OF THE WORK WEEK...BRINGING DAILY CHANCES FOR RAIN THROUGH WEDNESDAY. AFTER WEDNESDAY UPPER RIDGING OVER THE WESTERN UNITED STATES IS EXPECTED TO BUILD EAST INTO THE GREAT LAKES AND OHIO VALLEY. THIS WILL RESULT IN DRY WEATHER WITH TEMPERATURES AT OR SLIGHTLY BELOW NORMAL. && .NEAR TERM /REST OF TONIGHT/... BASED ON RADAR TRENDS AND LATEST MODEL DATA...EXTENDED THE HIGHER POPS LATER IN THE NIGHT ACROSS THE EASTERN FORECAST AREA. ALSO TWEAKED TEMPERATURES. PRESSURE FALLS WOULD INDICATE THE SURFACE LOW GOING FARTHER EAST THAN EXPECTED...WHICH WOULD KEEP MOST OF THE WARMER AIR EAST OF CENTRAL INDIANA. UPPED WINDS A BIT AS GUSTS OVER 20KT ARE BEING REPORTED AS SURFACE LOW APPROACHES. PLENTY OF RAINFALL WILL LIKELY CAUSE PONDING OF WATER ON ROADS AND LOW LYING AREAS...AND THIS IS ADDRESSED IN THE HAZARDOUS WEATHER OUTLOOK. && .SHORT TERM /MONDAY THROUGH WEDNESDAY/... MODELS REMAIN IN PRETTY GOOD AGREEMENT AND WILL USE A BLEND. MAIN FORECAST CHALLENGE WILL BE ON POPS. GFS AND NAM SUGGEST MUCH DRIER AIR WORKING ACROSS THE STATE ON TUESDAY IN THE WAKE OF THE FRONTAL PASSAGE PUSHING ACROSS THE STATE TONIGHT. HOWEVER...FORECAST SOUNDINGS ON MONDAY INDICATE CONVECTIVE TEMPERATURES IN THE LOWER 60S...BUT MINIMAL CAPE AND MOISTURE ALOFT. BROAD CYCLONIC LOWER LEVEL FLOW ALSO CONTINUES. THUS WILL KEEP SOME LOW CHANCE POPS FOR MONDAY...MAINLY DURING THE AFTERNOON HOURS TO COVER THE RENEGADE LIGHT RAIN SHOWER. WILL USE A BLEND FOR HIGH TEMPERATURES. UPPER LOW BEGINS TO SLOWLY SURGE EASTWARD TOWARD INDIANA ON MONDAY NIGHT AND TIME HEIGHT SECTIONS AND FORECAST SOUNDINGS ONCE AGAIN SHOW DEEP SATURATION WITH LIFT AS ANOTHER WAVE SPOKES AROUND THE LOW. THUS WILL AGAIN RAISE POPS DURING THIS PERIOD AND AGAIN TREND LOW TEMPERATURES TOWARD EXPECTED WET BULB TEMPS. UPPER LOW WILL SLOWLY DRIFT ACROSS NORTHERN INDIANA ON TUESDAY... WITH STRONG CYCLONIC FLOW IN PLACE...WITH FORECAST SOUNDINGS AND TIME HEIGHTS AGAIN INDICATING GOOD LIFT AND SATURATION. THUS EXPECT PLENTY OF CLOUD ALONG WITH SOME SHRA. HAVE AGAIN RAISED POPS AND USED A BLEND ON HIGH TEMPERATURES. THE UPPER LOW BEGINS TO DEPART THE AREA ON TUESDAY NIGHT INTO WEDNESDAY...SLOWLY DRIFTING TO THE NORTHEAST. HOWEVER BROAD CYCLONIC FLOW IS EXPECTED TO CONTINUE AND THE GFS AND NAM BOTH SUGGEST ANOTHER UPPER SHORT WAVE WORKING AROUND THE BROAD FLOW ON TUESDAY NIGHT AND AGAIN ON WEDNESDAY AFTERNOON. THUS WILL AGAIN INCLUDE SOME POPS...PARTICULARLY ACROSS THE NORTH DURING THIS PERIOD. AGAIN WILL TREND TOWARD WETBULBS ON LOWS AND USE A BLEND ON WEDNESDAY HIGHS. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... THE EXTENDED PERIOD LOOKS RELATIVELY QUIET AND DRY AS COMPARED TO THE LAST FEW DAYS. THE UPPER LOW WILL HAVE LONG SINCE EXITED THE REGION AND A WEAK RIDGE WILL BUILD IN THEREAFTER. ANOTHER UPPER LOW WILL DIVE ACROSS THE GREAT LAKES REGION BUT MODELS KEEP THIS FEATURE FAR ENOUGH NORTH THAT IT SHOULD NOT HAVE MUCH OF AN IMPACT ON THE AREA...OTHER THAN A DRY COLD FRONT. A MORE BROAD AND SUBSTANTIAL RIDGE BUILDS IN BY NEXT WEEKEND AND DRY CONDITIONS WILL PREVAIL...ALONG WITH WARMING TEMPS. && .AVIATION /DISCUSSION FOR THE 260600Z TAFS/... RADAR TRENDS AND SHORT TERM MODEL DATA SUGGESTS MAIN SLUG OF LIFT WILL BE NORTHEAST OF THE TAF SITES BY OR SHORTLY AFTER ISSUANCE TIME...SO THE HEAVIER RAINS/THUNDER THREAT SHOULD DIMINISH. HOWEVER...LIGHTER SHOWER ACTIVITY MAY LINGER THROUGH ABOUT 260900Z UNTIL FRONTAL SYSTEM PASSES BY. MORE WIDESPREAD IFR CEILINGS EXPECTED TO LINGER THROUGH ABOUT SUNRISE...BEFORE LIFTING INTO THE MVFR CATEGORY AFTER SUNRISE AS DRIER AIR ADVECTS INTO THE AREA. CEILINGS MAY EVENTUALLY SCATTER OUT BY LATE MORNING. SURFACE WINDS HAVE BEEN VARIABLE WITH SOME GUSTS IN THE VICINITY OF THE HEAVIER PRECIPITATION AREAS...BUT SHOULD EVENTUALLY SETTLE FROM A SOUTHWEST DIRECTION AFTER FRONTAL PASSAGE. POTENTIAL FOR SOME SURFACE WIND GUSTS AROUND 20 KTS TO DEVELOP FROM 220-240 HEADINGS AFTER 261500Z. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...PUMA NEAR TERM...50 SHORT TERM...PUMA LONG TERM....SMF AVIATION...JAS
Hazardous weather outlook, Sep 25, 10:32 PM EDT, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1032 PM EDT SUN SEP 25 2011 INZ021-028>031-035>049-051>057-060>065-067>072-270245- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 1032 PM EDT SUN SEP 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: LOCALLY HEAVY RAINFALL AND SCATTERED THUNDERSTORMS ARE POSSIBLE TONIGHT. HAZARDS: HEAVY RAINFALL WHICH MAY CAUSE SIGNIFICANT RISES ON CREEKS AND STREAMS. PONDING OF WATER ON STREETS AND LOW LYING AREAS WILL OCCUR. SOME THUNDERSTORMS MAY PRODUCE GUSTY WINDS. LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. TIMING: HEAVY RAIN AND STRONGER STORMS ARE MOST LIKELY THROUGH 400 AM. DISCUSSION: LOW PRESSURE WILL MOVE ACROSS PORTIONS OF CENTRAL INDIANA...BRINGING RAIN AND THUNDERSTORMS...WITH OVER AN INCH OF RAIN POSSIBLE IN SOME LOCATIONS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. OUTLOOK: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. DISCUSSION: AN UPPER LOW WILL LINGER INTO MID WEEK. HIGH PRESSURE WILL MOVE IN LATE IN THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Local storm report, Sep 26, 12:59 AM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1259 AM EDT MON SEP 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 AM TSTM WND DMG 1 SE ST. PAUL 39.42N 85.62W
09/26/2011 DECATUR IN LAW ENFORCEMENT
TREE DOWNED IN ROADWAY NEAR SAINT PAUL.
&&
NIELDThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 12:33 AM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Decatur, Jennings | 42 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.